Alert archive / Illinois / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 151, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 18, 1998, 10:06 PM CDT for Vermilion County, Illinois. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 18, 1998, 10:06 PM CDT (03:06 UTC)
- Expired
- Jun 18, 1998, 10:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
County Vermilion County, IL
The radar
The Indianapolis radar (KIND), 135 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 7:30 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.1 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2675 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1092 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 17.5
The text
As transmitted, in the capitals the NWS used until 2016.
640 WUUS1 KSPI 190306 RRA SVRSPI ILC183-190345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 1006 PM CDT THU JUN 18 1998 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR VERMILION COUNTY IN EAST CENTRAL ILLINOIS * UNTIL 1045 PM CDT * AT 1005 PM LINCOLN DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS EXTENDING FROM DANVILLE TO 20 MILES SOUTHWEST OF DANVILLE...MOVING NORTHEAST AT 35 MPH. * THIS STORM IS EXPECTED TO AFFECT AREAS AROUND... DANVILLE CATLIN WESTVILLE GEORGETOWN DAMAGING WIND GUSTS OF 60 MPH OR HIGHER WILL ACCOMPANY THIS STORM. MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REMEMBER...SEVERE THUNDERSTORMS MAY PRODUCE TORNADOES AT ANY TIME. HEDGES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 1:10 PM CDT, 8 hours 56 minutes earlier.
Area forecast discussion, Jun 18, 1:10 PM CDT, 8 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 110 PM CDT THU JUN 18 1998 15Z RUC SHOWS MAIN BNDRY LVL MSTR CONV TO REACH CWA ARND 00Z WITH CD FNT CURRENTLY IN WRN MO. TSTMS MOVG TWD WRN CWA ARE DEGENERATING INTO -SHRA. BLV ANY SIG SVR THREAT WILL BE WITH CD FNT AND ASSOC MSTR CONV TWD 00Z IN WRN CWA AND THRU EVE HRS IN ERN CWA..ENDING ARND 06Z. PROBABLY NEED TO GO WITH CAT POPS IN WRN CWA 1ST PD...ENDING. FWC TEMPS LOOK RSNBL SO WL STAY WITH THEM. PIA 67/87 50 SPI 67/90 50 DEC 67/90 50 CMI 67/89 50 LWV 70/90 50 HEDGES
In the hours before
Special weather statement, Jun 18, 9:02 PM CDT, 1 hour 4 minutes before
ILZ027>031-036-037-040-041-047>050-190230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 902 PM CDT THU JUN 18 1998 ...SEVERE THUNDERSTORM WATCH NUMBER 606 HAS EXPIRED... THE THREAT OF SEVERE WEATHER HAS ENDED ACROSS AREAS OF CENTRAL ILLINOIS WEST OF A SPRINGFIELD TO BLOOMINGTON LINE. THE SEVERE STORMS HAVE MOVED INTO EAST CENTRAL PARTS OF THE STATE. GEELHART
Special weather statement, Jun 18, 9:02 PM CDT, 1 hour 4 minutes before
ILZ027>031-036-037-040-041-047>050-190230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 902 PM CDT THU JUN 18 1998 ...SEVERE THUNDERSTORM WATCH NUMBER 606 HAS EXPIRED... THE THREAT OF SEVERE WEATHER HAS ENDED ACROSS AREAS OF CENTRAL ILLINOIS WEST OF A SPRINGFIELD TO BLOOMINGTON LINE. THE SEVERE STORMS HAVE MOVED INTO EAST CENTRAL PARTS OF THE STATE. GEELHART
Local storm report, Jun 18, 9:29 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
929 PM CDT THU JUN 18 1998
PRELIMINARY DATA FOR JUNE 18 1998...AS OF 930 PM
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0540 PM ELMWOOD IL 60 MPH TSTM GUST
06/18/98 PEORIA TREES DOWN. ESDA
REPORT
0620 PM SMITHFIELD IL TORNADO
06/18/98 FULTON BRIEF TOUCHDOWN.
SPOTTER REPORT
0655 PM ELMWOOD IL WIND DAMAGE
06/18/98 PEORIA 16-20 INCH DIAMETER
TREES DOWN. POWER LINES
DOWN. STORM SPOTTER
REPORT
0700 PM RUSHVILLE IL WIND DAMAGE
06/18/98 SCHUYLER TREES DOWN ON
HOUSES...CAUSING
DAMAGE. POWER LINES
DOWN. DAMAGE OCCURRED
BETWEEN RUSHVILLE AND
PLEASANT VIEW.
SHERIFF'S REPORT (TIME
ESTIMATED).
0703 PM 1 E SPARLAND IL WIND DAMAGE
06/18/98 MARSHALL TREES DOWN BETWEEN
SPARLAND AND LACON.
HAM RADIO REPORT
0730 PM 2 E PEKIN IL WIND DAMAGE
06/18/98 TAZEWELL 4 INCH DIAMETER TREE
DOWN ON ROAD 1.5 MILES
EAST OF PEKIN. ESDA
REPORT (TIME ESTIMATED)
0732 PM MORTON IL WIND DAMAGE
06/18/98 TAZEWELL PART OF ROOF BLOWN OFF
SHOPPING CENTER. HAM
RADIO REPORT
0735 PM CREVE COEUR IL WIND DAMAGE
06/18/98 TAZEWELL POWER LINES DOWN. ESDA
REPORT (TIME ESTIMATED)
0735 PM MARQUETTE HGTS IL WIND DAMAGE
06/18/98 TAZEWELL TREE DOWN. ESDA REPORT
(TIME ESTIMATED)
0737 PM MASON CITY IL WIND DAMAGE
06/18/98 MASON TREES AND POWER LINES
DOWN COUNTY-WIDE. HAM
RADIO REPORT
0740 PM HOPEDALE IL WIND DAMAGE
06/18/98 TAZEWELL 10 TO 12 INCH TREE LIMB
DOWN. TREE FELL ON A
HOUSE. ESDA REPORT
(TIME ESTIMATED)
0742 PM MORTON IL WIND DAMAGE
06/18/98 TAZEWELL ROOF BLOWN OFF
VETERINARY BUILDING.
ESDA REPORT
0745 PM 3 SE CREVE COEUR IL WIND DAMAGE
06/18/98 TAZEWELL 3 INCH DIAMETER TREE
TWISTED OFF ABOUT 3
FEET OFF THE ROUND.
ESDA REPORT (TIME
ESTIMATED)
0745 PM DELAVAN IL WIND DAMAGE
06/18/98 TAZEWELL 6 TO 8 INCH DIAMETER
TREE LIMBS DOWN. ESDA
REPORT (TIME ESTIMATED)
0750 PM WASHINGTON IL WIND DAMAGE
06/18/98 TAZEWELL WORK TRAILER BLOWN
OVER. ESDA REPORT
0755 PM SPRINGFIELD IL 70 MPH TSTM GUST
06/18/98 SANGAMON SPOTTER REPORT
0755 PM 2 N (SPI)SPRINGFIELD ARPT IL WIND DAMAGE
06/18/98 SANGAMON LARGE TREE BLOCKING
ROUTE 29 AT THE
SANGAMON RIVER. ISP
REPORT
0803 PM METAMORA IL WIND DAMAGE
06/18/98 WOODFORD 4 TO 12 INCH DIAMETER
TREE LIMBS DOWN. HAM
RADIO REPORT
0805 PM FARMINGDALE IL WIND DAMAGE
06/18/98 SANGAMON TREE AND POWER LINES
DOWN. ESDA REPORT
0908 PM PHILO IL 1 INCH HAIL
06/18/98 CHAMPAIGN ESDA REPORT
0910 PM TOLONO IL WIND DAMAGE
06/18/98 CHAMPAIGN 18 INCH DIAMETER TREE
DOWN. ESDA REPORT
GEELHARTLocal storm report, Jun 18, 9:29 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
929 PM CDT THU JUN 18 1998
PRELIMINARY DATA FOR JUNE 18 1998...AS OF 930 PM
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0540 PM ELMWOOD IL 60 MPH TSTM GUST
06/18/98 PEORIA TREES DOWN. ESDA
REPORT
0620 PM SMITHFIELD IL TORNADO
06/18/98 FULTON BRIEF TOUCHDOWN.
SPOTTER REPORT
0655 PM ELMWOOD IL WIND DAMAGE
06/18/98 PEORIA 16-20 INCH DIAMETER
TREES DOWN. POWER LINES
DOWN. STORM SPOTTER
REPORT
0700 PM RUSHVILLE IL WIND DAMAGE
06/18/98 SCHUYLER TREES DOWN ON
HOUSES...CAUSING
DAMAGE. POWER LINES
DOWN. DAMAGE OCCURRED
BETWEEN RUSHVILLE AND
PLEASANT VIEW.
SHERIFF'S REPORT (TIME
ESTIMATED).
0703 PM 1 E SPARLAND IL WIND DAMAGE
06/18/98 MARSHALL TREES DOWN BETWEEN
SPARLAND AND LACON.
HAM RADIO REPORT
0730 PM 2 E PEKIN IL WIND DAMAGE
06/18/98 TAZEWELL 4 INCH DIAMETER TREE
DOWN ON ROAD 1.5 MILES
EAST OF PEKIN. ESDA
REPORT (TIME ESTIMATED)
0732 PM MORTON IL WIND DAMAGE
06/18/98 TAZEWELL PART OF ROOF BLOWN OFF
SHOPPING CENTER. HAM
RADIO REPORT
0735 PM CREVE COEUR IL WIND DAMAGE
06/18/98 TAZEWELL POWER LINES DOWN. ESDA
REPORT (TIME ESTIMATED)
0735 PM MARQUETTE HGTS IL WIND DAMAGE
06/18/98 TAZEWELL TREE DOWN. ESDA REPORT
(TIME ESTIMATED)
0737 PM MASON CITY IL WIND DAMAGE
06/18/98 MASON TREES AND POWER LINES
DOWN COUNTY-WIDE. HAM
RADIO REPORT
0740 PM HOPEDALE IL WIND DAMAGE
06/18/98 TAZEWELL 10 TO 12 INCH TREE LIMB
DOWN. TREE FELL ON A
HOUSE. ESDA REPORT
(TIME ESTIMATED)
0742 PM MORTON IL WIND DAMAGE
06/18/98 TAZEWELL ROOF BLOWN OFF
VETERINARY BUILDING.
ESDA REPORT
0745 PM 3 SE CREVE COEUR IL WIND DAMAGE
06/18/98 TAZEWELL 3 INCH DIAMETER TREE
TWISTED OFF ABOUT 3
FEET OFF THE ROUND.
ESDA REPORT (TIME
ESTIMATED)
0745 PM DELAVAN IL WIND DAMAGE
06/18/98 TAZEWELL 6 TO 8 INCH DIAMETER
TREE LIMBS DOWN. ESDA
REPORT (TIME ESTIMATED)
0750 PM WASHINGTON IL WIND DAMAGE
06/18/98 TAZEWELL WORK TRAILER BLOWN
OVER. ESDA REPORT
0755 PM SPRINGFIELD IL 70 MPH TSTM GUST
06/18/98 SANGAMON SPOTTER REPORT
0755 PM 2 N (SPI)SPRINGFIELD ARPT IL WIND DAMAGE
06/18/98 SANGAMON LARGE TREE BLOCKING
ROUTE 29 AT THE
SANGAMON RIVER. ISP
REPORT
0803 PM METAMORA IL WIND DAMAGE
06/18/98 WOODFORD 4 TO 12 INCH DIAMETER
TREE LIMBS DOWN. HAM
RADIO REPORT
0805 PM FARMINGDALE IL WIND DAMAGE
06/18/98 SANGAMON TREE AND POWER LINES
DOWN. ESDA REPORT
0908 PM PHILO IL 1 INCH HAIL
06/18/98 CHAMPAIGN ESDA REPORT
0910 PM TOLONO IL WIND DAMAGE
06/18/98 CHAMPAIGN 18 INCH DIAMETER TREE
DOWN. ESDA REPORT
GEELHARTThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:09 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Tazewell, Woodford | 66 min |
| Jun 18, 7:25 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Menard, Sangamon | 65 min |
| Jun 18, 7:44 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 76 min |
| Jun 18, 7:51 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt | 69 min |
| Jun 18, 8:15 PM CDT | Flash Flood Warning | ILX | Sangamon | 4 hr |
| Jun 18, 8:27 PM CDT | Severe Thunderstorm Warning | ILX | Macon | 63 min |
| Jun 18, 8:31 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Sangamon | 44 min |
| Jun 18, 8:51 PM CDT | Severe Thunderstorm Warning | ILX | Christian | 69 min |
| Jun 18, 9:02 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Vermilion | 58 min |
| Jun 18, 9:39 PM CDT | Severe Thunderstorm Warning | ILX | Shelby | 51 min |
| Jun 18, 9:52 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Cumberland | 68 min |
| Jun 18, 9:52 PM CDT | Severe Thunderstorm Warning | ILX | Douglas | 68 min |
| Jun 18, 9:59 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Edgar | 76 min |
| Jun 18, 10:43 PM CDT | Severe Thunderstorm Warning | ILX | Christian | 47 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.